MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442030
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available for evaluation.
 
Event or Problem Description
It was reported during the procedure the subject coil would not detach after deployment in the aneurysm.When the physician was removing the subject coil, it got stuck and then detached and traveled to the patients middle cerebral artery (mca) distal branch.The physician attempted to retrieve the detached coil by performing aspiration, but the subject coil continued to travel further in the patients mca and was unable to be removed.The subject coil migrated far enough that it did not impact the patient or the procedure.The procedure was completed successfully.The patients condition is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The delivery wire was seen to be kinked/bent.The main coil was seen to be detached/separated from the delivery wire.Functional inspection was not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil prematurely detached/separated during use was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The information received reports that the main coil did not detach but when the delivery wire was retracted that the main coil got stuck in the microcatheter and migrated up the middle cerebral artery (mca).Based on the analysis of the returned delivery wire it is likely that partial detachment occurred electrolytically, and the final separation was physical while the delivery wire was being retracted.The main coil detachment zone could not be inspected as the coil was implanted.An assignable cause of procedural factors will be assigned to the reported and analyzed event of the main coil prematurely detached/separated during use and the as reported damage of main coil failed/unable to detach, coil difficult to remove/withdraw from catheter, main coil migration, and un-retrieved device fragments as this complaint is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed damage of the coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET 360 NANO 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19102778
Report Number3008881809-2024-00163
Device Sequence Number7343657
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2026
Device Catalogue NumberM0035442030
Device Lot Number24332764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/13/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN); EXCELSIOR SL-10 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown